Florida, 2007Lightning Strikes in Florida, June 30, 2007
June 30, 2007 · NWS MFL · 2 events in 1 county or zone
Lightning from thunderstorms during the afternoon of June 30th struck two people in Pompano Beach.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning from thunderstorms during the afternoon of June 30th struck two people in Pompano Beach.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 30, 2:11 PM EST, 19 minutes earlier.
Area forecast discussion, Jun 30, 2:11 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
311 PM EDT SAT JUN 30 2007
.DISCUSSION...CONVECTION IS DEVELOPING ACROSS PORTIONS OF INTERIOR
AND EAST COASTAL SECTIONS OF THE AREA...AND IS EXPECTED TO BECOME
MOST CONCENTRATED ACROSS THE LAKE REGION TO PALM BEACH COUNTY AS
THIS IS WHERE THE SURFACE TROUGH IS CURRENTLY LOCATED. THE GULF
COAST SEA BREEZE IS INLAND...SO REDUCED POPS TO SLIGHT CHANCE FOR
THE GREATER NAPLES AREA. AFTER CONVECTION ENDS THIS EVENING...A
RATHER TRANQUIL NIGHT IS EXPECTED ACROSS THE AREA. THE AREA WILL
BE PREDOMINATELY DRY OVERNIGHT...WITH JUST A SLIGHT CHANCE OF
SHOWERS ALONG THE GULF COAST DUE TO THE PREVAILING SW LIGHT FLOW.
MOST ACTIVITY SHOULD STAY OUT OVER THE GULF OF MEXICO...BUT CANNOT
DISCOUNT A FEW SHOWERS MOVING INLAND TO AFFECT THE GULF
COAST...ESPECIALLY TOWARDS DAWN.
GFS NOW SHOWS THE LOW LEVEL TROUGH REMAINING IN PLACE ACROSS THE
LAKE REGION OR INTO CENTRAL FLORIDA SUNDAY AND MONDAY. THIS WILL
CONTINUE TO RESULT IN A CONTINUED MEAN SW WIND FLOW ACROSS
MAINLAND SOUTH FL. THIS PATTERN FAVORS LOWEST SHRA/TSRA CHANCES ALONG
THE GULF COAST AND HIGHER CHANCES ALONG THE ATLANTIC COAST. A
MID/UPPER LEVEL TROUGH WILL APPROACH THE AREA FROM THE NW ON
SUNDAY AND MOVE TO NEAR OUR GULF COASTAL WATERS ON MONDAY. THIS
WILL LEAD TO BETTER UPPER LEVEL DIVERGENCE AND SLIGHT MID LEVEL
COOLING...LEADING TO A MORE FAVORABLE ENVIRONMENT FOR MORE
THUNDERSTORM DEVELOPMENT.
REASONING IN THE EXTENDED FCST HAS REALLY NOT CHANGED. BROAD
TROUGH OVER THE EASTERN STATES WILL CONTINUE TO KEEP THE ATLANTIC
RIDGE SOUTH OF THE AREA THROUGH AT LEAST WEDNESDAY...CONTINUING
TO FAVOR CONVECTION INTERIOR/EAST COAST. THE RIDGE MAY BEGIN TO
NUDGE NORTH INTO THE AREA LATE NEXT WEEK. MADE NO SIGNIFICANT
CHANGES TO THE LONG TERM FCST.
&&
.AVIATION...VFR CONDS WILL CONTINUE OVER KAPF THE REST OF THE
AFTERNOON AND EVENING WITH ONLY ISOLD SHRA OVERNIGHT AND SUNDAY
MORNING HOURS. SCT SHRA/TSRA ARE EXPECTED TO DEVELOP OVER EASTERN
INLAND AREAS AND MOVE EAST OVER ERN TERMINALS THIS AFTERNOON AND
EVENING. WILL INDICATE TEMPO OVER ALL ERN TERMINALS THROUGH 20Z
BUT TSTMS MAY LINGER LONGER OVER THE AREA. VFR CONDITIONS ARE
EXPECTED OVERNIGHT AND SUNDAY MORNING HOURS.
&&
.MARINE...PREVAILING WINDS WILL CONTINUE TO BE OUT OF THE SW NEXT
SEVERAL DAYS WITH SPEEDS GENERALLY 10 KT OR LESS. WINDS/SEAS WILL
REMAIN LOW THROUGH THE MIDDLE PART OF NEXT WEEK.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 76 90 74 89 / 40 60 30 60
FORT LAUDERDALE 76 90 76 89 / 40 60 30 60
MIAMI 76 90 76 90 / 40 60 30 60
NAPLES 77 88 77 90 / 20 40 20 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE WEATHER...57/DG
AVIATION...47/RHG
Hazardous weather outlook, Jun 30, 5:05 AM EST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
605 AM EDT SAT JUN 30 2007
FLZ063-066>075-168-172>174-302215-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
605 AM EDT SAT JUN 30 2007
...THUNDERSTORMS LIKELY INTERIOR AREAS TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
RIP CURRENTS: SOUTHEAST WINDS AROUND 10 MPH COMBINED WITH A LOW
TIDE SATURDAY AFTERNOON WILL RESULT IN A SLIGHT CHANCE OF RIP
CURRENTS ALONG THE ATLANTIC COAST BEACHES TODAY.
THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR
ACROSS SOUTH FLORIDA TODAY...WITH THE HIGHEST PROBABILITIES ACROSS
THE INTERIOR PORTION OF THE PENINSULA DURING THE AFTERNOON AND
EARLY EVENING HOURS. LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL
WILL BE THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS FOR ALL OF SOUTH FLORIDA
THROUGHOUT THE UPCOMING WEEK...WITH THUNDERSTORMS MOST NUMEROUS
DURING THE AFTERNOON AND EARLY EVENING HOURS. AT THIS TIME...
LIGHTNING AND LOCALLY HEAVY RAINFALL APPEAR TO BE THE PRIMARY
THREATS. HOWEVER...AN UPPER-LEVEL TROUGH APPROACHING THE REGION BY
THE END OF THE WEEK MAY ALLOW FOR A FEW STRONGER STORMS TO DEVELOP
ON THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
70/DD
In the hours before
Special weather statement, Jun 30, 1:50 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
250 PM EDT SAT JUN 30 2007
FLZ067-068-168-301945-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
250 PM EDT SAT JUN 30 2007
AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR DELRAY BEACH...BOYNTON
BEACH AND LAKE WORTH...MOVING NORTHEAST AT 5 MPH.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS. BRIEF FUNNEL CLOUDS COULD ALSO
DEVELOP WITH THIS ACTIVITY.
GARCIA
Lightning, Broward
- When
- June 30, 2:30 PM EST
- Where
- Broward County, Pompano Beach
- Injuries
- 2 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 26.230, -80.120
A woman and her toddler-aged daughter were struck by lightning while waiting for a bus. The woman felt electricity in her hands. Both people were able to make it inside of a Wendy's Restaurant and call for help. Paramedics treated the two at the restaurant and convinced them to go to the hospital to be looked at.
Lightning, Broward
- When
- June 30, 3:30 PM EST
- Where
- Broward County, Washinton Park
- Injuries
- 1 direct, 0 indirect
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 26.130, -80.180
Lightning struck a tree, causing a portion of the tree to break off and fall on a house in the 500 block of NW 30th Avenue, just west of the Fort Lauderdale city limits. The impact caused a 50-foot section of ceiling to collapse onto a 2-year-old boy living in the house. The boy suffered cuts and received stitches.
Water also poured into the house from the hole caused by the impact of the tree.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Georgia, June 30, 20071 death · 2 injured · 1 event
- Hail and Damaging Winds in Georgia, June 30, 2007$328,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Florida, June 30, 2007$300,000 · 1 in hail · 5 events
- Tornadoes and Flash Flooding in Missouri, June 30, 20073 injured · $8,000 · EF0 · 28 events
- Damaging Winds in Alabama, June 30, 2007$38,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in South Carolina, June 30, 2007$19,000 · 1 in hail · 9 events
- Flash Flooding and Flood in Texas, June 30, 2007$22,000 · 5 events
- Hail and Damaging Wind in Tennessee, June 30, 2007$25,000 · 55 kt wind · 2 events
- Damaging Winds in Alabama, June 30, 2007$13,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Mississippi, June 30, 2007$8,000 · 53 kt wind · 8 events
- Flash Flood and Lightning Strike in Arkansas, June 30, 2007$12,000 · 2 events
- Hail and Damaging Winds in Georgia, June 30, 2007$11,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37097, 38008.